MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Codes Defective Component (2292); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Corneal Edema (1791); Inflammation (1932); Visual Disturbances (2140); Fibrosis (3167)
Date of Event 06/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that, during the intraocular lens implant (iol) procedure, when physician implanted, he noticed that a haptic has broken.When he was ready to take the lens with a clip to remove it from the eye, he noticed that as he hold the lens with the clip, the lens is undone into pieces.The lens was broken down in the eye.He finally managed to remove all the lens fragments.Additional information received and stated that, impact on the patient was lengthening of the surgical act when having to explant the lens.Pain during surgery and major post-surgical inflammation.No total visual recovery after one month, with edema / endothelial fibrosis.Maximum corrected visual acuity one month after the intervention was 0.4.With new lens implanted in the same surgical act.The lens when implanted it was observe that the haptic is broken, but what is surprising is that when explanting the iol it breaks as soon as it touches it with the clamp of tech.The manual implant was performed at physician indication.The lenses unfold very abruptly and we have had complications with rupture of the posterior chamber, in eyes already more difficult.The behavior of the iol material was absolutely pathological, it was fragmented into more than four or five pieces that it had to bring manually, with the consequent corneal inflammation, which today lasts and we do not know if it will require intervention at the corneal level.

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17596383
Report Number1119421-2023-01502
Device Sequence Number12617751
Product Code HQL
UDI-Device Identifier00380652394864
UDI-Public00380652394864
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2025
Device Model NumberAU00T0
Device Lot Number15495843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2023
Initial Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE C; MONARCH III INJECTOR
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale